So, having woken up at 5.00 am again in pain, I have managed to stop weeping enough to come on here in the hope that someone can help me get a grip. I know there are far worse things in the world than having PMR but I am feeling very low and can't seem to shake myself out of it. I have been on Prednisolone now since September last year - 15 mg, went down to 12.5 mg, then 10 mg twice but had flares so went back up to 15 mg. Have tried this week to go down to 13.5 mg in the hope of lessening the side-effects, but today have had to go back up to 15 mg again - too much pain in hips, shoulders and arms. I feel defeated. I am 54 but feel like I have aged 10 yrs since being diagnosed and put on this drug. My hair is dry and thinning so I can see my scalp on the top, my teeth are chipping - little bits keep falling onto my tongue, when I haven't eaten anything crunchy to cause this - I now have a big, bloated stomach so none of my clothes fit anymore, a fat face and fat deposits under my chin, prominent veins on my hands, and last week I was told I have premature cataracts, which was a big blow. I get vertigo, tinnitus, palpitations, headaches and profuse sweating. I am wondering if I now have diabetes too - I have a strange, sweet taste in my mouth and feel like I smell different somehow. I have agreed with HR that I only work in the office on alternate days now but am finding the 1.5 hr commute (walk, train, tube, walk) a struggle even on just the two days - not sure I can carry on. I can't do my exercise anymore - even a gentle yoga class leaves me with burning muscles and totally wiped out. I can't seem to muster any enthusiasm to see my friends or go out - not that I could in the evenings anyway because I am too exhausted. I have totally lost my joie de vivre and feel detached from life. I feel like I am in mourning for the person I was - I don't look or feel anything like her - just an old, tired, bloated woman. I just want to get back into bed, curl up in a ball and stay there. Does everyone get these side-effects? I am surprised that I have because I am on a relatively low dose. I am seeing Dr Hughes again on Monday and I know he will be disappointed that I don't feel better than this - I am disappointed in myself.
Sorry to go on but I feel like people on here might understand.